Mississippi, 2006

Damaging Wind in Mississippi, May 10, 2006

May 10, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 4:05 AM CST, 5 hours 15 minutes earlier.

Area forecast discussion, May 10, 4:05 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT WED MAY 10 2006

.DISCUSSION...
SHORT TERM(TODAY AND TONIGHT)...WIDESPREAD SEVERE WEATHER OUTBREAK
LOOKS LIKELY TODAY AS THE COLD FRONT FINALLY SHIFTS THIS WAY FOR THE
CONVECTIVE GRAND FINALE. THE AIR MASS REMAINS HIGHLY UNSTABLE AS IT
HAS FOR THE PAST FEW DAYS AND WILL BE RIPE FOR THE SHORTWAVES AND
SURFACE BOUNDARIES THAT WILL AFFECT THE AREA TODAY. STRONG TO SEVERE
CONVECTION WAS ONGOING THIS MORNING AS A CONVECTIVE COMPLEX MOVES
ACROSS NRN AREAS...LAYING DOWN YET ANOTHER POSSIBLE OUTFLOW TO FOCUS
AFTERNOON CONVECTION FARTHER SOUTH. SATELLITE PIX SHOW THE SRN EDGE
OF THE CONVECTIVE COMPLEX LIFTING NEWD AT A PRETTY GOOD CLIP...
SUPPORTING THE IDEA THAT THE MS RIVER DELTA REGION WILL SEE
SUFFICIENT MOISTURE RECOVERY FOR ANOTHER ROUND OF SEVERE STORMS BY
THE AFTERNOON. LOW LEVEL WIND FIELDS ARE FORECAST TO INTENSIFY THIS
AFTERNOON WITH THE RUC DEVELOPING A 50 KT 850 MB JET INTO CENTRAL AND
NRN ZONES BY 18Z. LOW LEVEL INDICES INTENSIFY SIGNIFICANTLY BY THE
AFTERNOON TODAY. 0-1KM FIELDS INCLUDE HELICITY VALUES FROM 150-
250...3000+CAPE AND VGP VALUES FROM .5-.8. WOULD POINT TOWARD A
SIGNIFICANT RISK FOR TORNADOES ALONG WITH HIGHER WINDS AND VERY LARGE
HAIL...ESPECIALLY ACROSS THE I-20 CORRIDOR.

VERY DEEP CONVECTION IN AN AIR MASS OF PRECIPITABLE WATER VALUES
BETWEEN 1.5 AND 2 INCHES WILL PRODUCE PERIODS OF HEAVY RAINFALL.
REGIONAL FLASH FLOOD GUIDANCE NUMBERS LOOK RELATIVELY LOW. SIX
HOURLY GUIDANCE NUMBERS REMAIN BELOW 3 INCHES AT MANY LOCATIONS WITH
A FEW BELOW 2 INCHES. WILL ISSUE A FLASH FLOOD WATCH FOR SE AR AND
NRN MS FOR THIS AFTERNOON CONSIDERING WIDESPREAD CONVECTION THAT HAD
OCCURRED ACROSS THAT AREA THIS MORNING.

THE FRONT WILL MOVE INTO THE DELTA DURING THE EARLY AFTERNOON AND
SWING EAST OF THE FORECAST AREA DURING THE EVENING. NOTICEABLY
COOLER TEMPS WILL BE ON TAP FOR TONIGHT IN THE WAKE OF THIS VIGOROUS
COLD FRONT. /03/

LONGER TERM(THURSDAY THROUGH TUESDAY NIGHT)...A CUTOFF LOW OVER THE
GREAT LAKES REGION ON SATURDAY NOW BEING PROGGED TO SINK SSEWD INTO
THE TN VALLEY BY SUNDAY EVENING. THIS LOW WILL BE THE CONTROLLING
FACTOR FOR OUR CWFA AS NWLY FLOW ALOFT DOMINATES THE FIRST HALF OF
NEXT WEEK.

PWATS DRY UP FROM THE NW THURSDAY TO LESS THAN 1/2 INCH AND REMAIN
THAT WAY UNTIL FRIDAY NIGHT TO NOON SATURDAY WHEN A SWATH OF 1 INCH
PWATS SWEEP THROUGH THE REGION. DRY AIR THEN RETURNS SATURDAY NIGHT
AS THE UPPER LOW APPROACHES WITH A DRY SLOT BEFORE ADDITIONAL
MOISTURE WRAPS IN SUNDAY AFTERNOON AND EVENING WITH A CHANCE OF SOME
HAIL PRODUCING STORMS. CANADIAN SURFACE HIGH PRESSURE(1017MB) WILL
MOVE FROM CENTRAL TX FRIDAY EAST ALONG THE GULF COAST TO FL BY
SATURDAY(1014MB). ANOTHER SURFACE RIDGE DIVES SWD THROUGH THE CENTRAL
CONUS ON SUNDAY BUT WILL BE SLOW TO MOVE EAST UNTIL THE UPPER LOW
CENTER LIFTS OUT OF ERN TN.

EXPECT OVERNIGHT LOWS TO DIP INTO THE U40S AND 50S FRIDAY THROUGH
MONDAY AS HIGH TEMPS IN THE 70S WILL BE LIKELY LASTING FOR POSSIBLY A
5 DAY STRETCH DEPENDING ON DIURNAL TIMING OF CLOUD COVER EACH DAY SATURDAY
THROUGH TUESDAY. LIMITED RETURNING MOISTURE FRIDAY NIGHT COULD
RESULT IN A CHANCE FOR SHRA SATURDAY...ESPECIALLY LATER IN THE DAY
OVER SRN PORTIONS. ANOTHER IMPULSE COULD RESULT IN MORE SCATTERED
SHRA/TSRA SUNDAY AFTERNOON. A MORE STOUT REX BLOCK PATTERN CONTINUES
ON THE ECMWF WITH UPPER FLOW FOR THE LOWER MS VALLEY MORE WNW AND THE
LOW CENTER STAYING IN KY. SHORTWAVES IN THIS REGIME YIELD UNCERTAINTY
AND LESS CONFIDENCE IN THE FORECAST SUNDAY THROUGH TUESDAY AS THESE
SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS THIS TIME OF YEAR./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  54  77  51 /  81  50   0   0
MERIDIAN      84  54  77  48 /  80  68   2   0
VICKSBURG     87  54  78  52 /  83  37   0   0
HATTIESBURG   88  59  80  50 /  80  65   4   0
NATCHEZ       85  55  79  50 /  80  36   0   0
GREENVILLE    82  50  76  50 /  90  29   0   0
GREENWOOD     84  51  74  49 /  90  42   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON FOR
     MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
     MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
     MSZ039.

LA...NONE.
AR...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON FOR
     ARZ074-ARZ075.

&&

03/40
Hazardous weather outlook, May 10, 4:57 AM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CDT WED MAY 10 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111057-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
557 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
A COMPLEX OF SEVERE THUNDERSTORMS THAT MOVED THROUGH THE HIGHWAY
82 CORRIDOR OVERNIGHT AND EARLY MORNING HAS SET THE STAGE FOR AN
OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES
MAINLY THIS AFTERNOON AND EVENING. ALL MODES OF SEVERE WEATHER
WILL BE IN ORDER WITH VERY LARGE HAIL AND DAMAGING WIND GUSTS
ALSO POSSIBLE.

A WARM CAPPING LAYER ALOFT SHOULD KEEP VERTICAL MOTION AT BAY
THROUGH THE MIDDAY HOURS. THEN...SCATTERED SEVERE STORMS WILL
BECOME LIKELY AS DAYTIME HEATING COMBINES WITH VERY RICH MOISTURE
AND INCREASING LOW LEVEL WIND SHEAR DURING THE AFTERNOON HOURS.
AN OUTFLOW BOUNDARY FROM EARLY MORNING STORMS SHOULD BE LOCATED
BETWEEN INTERSTATE 20 AND HIGHWAY 82 AS A COLD FRONT SWEEPS IN
FROM THE WEST BY LATE AFTERNOON. INTERACTING BOUNDARIES WILL MEAN
INITIALLY SUPERCELL DEVELOPMENT THAT WILL EVENTUALLY CONGEAL INTO
LINE SEGMENTS AND CLUSTERS BEFORE A SQUALL LINE FORMS EARLY
TONIGHT ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY. THE LINE WILL
THEN QUICKLY CROSS THE REST OF EAST MISSISSIPPI
BEFORE MIDNIGHT.

ALL RESIDENTS SHOULD REMAIN WEATHER ALERT TODAY AND TAKE
PROTECTIVE ACTIONS WHEN SEVERE WEATHER IS SIGHTED OR WARNINGS ARE
ISSUED.

...FLOODING...
OVERNIGHT RAINS OF ONE TO THREE INCHES FELL ALONG AND NORTH OF
HIGHWAY 82 SETTING THE STAGE FOR POSSIBLE FLOODING FROM
ADDITIONAL STORMS TODAY. A FLASH FLOOD WATCH IS IN EFFECT FROM
NOON TO 6PM FOR SOUTHEAST ARKANSAS AND PORTIONS OF NORTH
MISSISSIPPI. AN ADDED 2 TO 4 INCHES OF RAIN IS POSSIBLE ACROSS
THE OUTLOOK AREA.

DEWPOINT VALUES ACROSS ENTIRE THE OUTLOOK AREA WILL CLIMB ABOVE
70 DEGREES TODAY TO HELP PRODUCE PERIODS OF HEAVY RAIN WITH ALL
SHOWERS AND THUNDERSTORMS. BESIDES THE FLOODING POTENTIAL ALONG
THE HIGHWAY 82 CORRIDOR...PONDING OF WATER ON ROADWAYS AND OTHER
LOW LYING AREAS WILL LIKELY OCCUR BEFORE ALL THE RAIN ENDS THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED ON WEDNESDAY...OTHERWISE
SHOULD NOT BE NEEDED THURSDAY THROUGH NEXT TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 10, 8:21 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             7 NNW MATHISTON         33.63N 89.17W
05/10/2006  M0.75 INCH       WEBSTER            MS   PUBLIC

&&

CAMPBELL
Local storm report, May 10, 8:42 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
05/09/2006                   LOWNDES            MS   EMERGENCY MNGR

            A DOZEN HOMES FLOODED.

&&

POPE
Local storm report, May 10, 8:46 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             8 W HOLCOMB             33.76N 90.12W
05/10/2006  M0.75 INCH       GRENADA            MS   PUBLIC

            REPORTED ALONG HIGHWAY 8.

&&

CAMPBELL
Local storm report, May 10, 8:48 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             ALLIGATOR               34.09N 90.72W
05/10/2006  M0.75 INCH       BOLIVAR            MS   TRAINED SPOTTER

&&

CAMPBELL
Local storm report, May 10, 8:51 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
05/10/2006                   BOLIVAR            MS   CO-OP OBSERVER

            WIDESPREAD STREET FLOODING REPORTED.

&&

CAMPBELL
Local storm report, May 10, 8:57 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     6 SSE ACKERMAN          33.23N 89.13W
05/10/2006                   CHOCTAW            MS   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ALONG HIGHWAY 15.

&&

CAMPBELL

The radar

The Columbus AFB radar (KGWX), 97 km away, was scanning. The volume nearest the first event began at 15:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webster

When
May 10, 9:20 AM CST
Where
Webster County, Eupora
Measured
54 kt (62 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.533, -89.283

A couple of trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505878.